Alert archive / California / Wind Advisories in 2014
Wind Advisory 37, NWS Hanford, CA
NWS Hanford, CA issued this wind advisory at Nov 22, 2014, 10:37 AM PST. It was in force for 13 hr.
The area
The counties it named.
The facts
- Issued
- Nov 22, 2014, 10:37 AM PST (18:37 UTC)
- Expired
- Nov 23, 2014, 12:00 AM PST
- In force
- 13 hr
- Issued by
- NWS Hanford, CA
The text
As transmitted, in the capitals the NWS used until 2016.
335 WWUS76 KHNX 221837 NPWHNX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE HANFORD CA 1037 AM PST SAT NOV 22 2014 CAZ095>097-099-230245- /O.NEW.KHNX.WI.Y.0037.141122T1837Z-141123T0300Z/ KERN COUNTY MOUNTAINS-SIERRA NEVADA FROM YOSEMITE TO KINGS CANYON- TULARE COUNTY MOUNTAINS-SOUTHEASTERN KERN COUNTY DESERT- 1037 AM PST SAT NOV 22 2014 ...WIND ADVISORY IN EFFECT UNTIL 7 PM PST THIS EVENING... THE NATIONAL WEATHER SERVICE IN HANFORD HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT UNTIL 7 PM PST THIS EVENING FOR THE CREST OF THE SIERRA NEVADA AS WELL AS PARTS OF THE KERN COUNTY DESERT AND MOUNTAINS. * LOCATIONS INCLUDE...TEHACHAPI...MOJAVE...AND THE SIERRA CREST. * WINDS...NORTHWEST WIND GUSTS BETWEEN 40 AND 45 KNOTS. * TIMING...THROUGH 7 PM THIS EVENING. * IMPACTS...DIFFICULTY DRIVING. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT WINDS OF 55 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT... ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$ RILEY WEATHER.GOV/HANFORD
2 follow-up statements
095 WWUS76 KHNX 230253 NPWHNX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE HANFORD CA 653 PM PST SAT NOV 22 2014 CAZ095>097-099-230800- /O.EXT.KHNX.WI.Y.0037.000000T0000Z-141123T0800Z/ KERN COUNTY MOUNTAINS-SIERRA NEVADA FROM YOSEMITE TO KINGS CANYON- TULARE COUNTY MOUNTAINS-SOUTHEASTERN KERN COUNTY DESERT- 653 PM PST SAT NOV 22 2014 ...WIND ADVISORY NOW IN EFFECT UNTIL MIDNIGHT PST TONIGHT... * LOCATIONS INCLUDE...TEHACHAPI...MOJAVE...AND THE SIERRA CREST. * WINDS...NORTHWEST WIND GUSTS UP TO 55 MPH. * TIMING...THROUGH MIDNIGHT TONIGHT. * IMPACTS...STRONG CROSSWINDS CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR DRIVERS OF HIGH PROFILE VEHICLES AND VEHICLES TOWING TRAILERS. AFFECTED ROADS INCLUDED HIGHWAY 58 BELOW TEHACHAPI PASS AND ROUTE 14 BETWEEN ROSAMOND AND MOJAVE. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT WINDS TO 55 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$ DCH WEATHER.GOV/HANFORD
078 WWUS76 KHNX 230751 NPWHNX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE HANFORD CA 1151 PM PST SAT NOV 22 2014 CAZ095>097-099-230900- /O.EXP.KHNX.WI.Y.0037.000000T0000Z-141123T0800Z/ KERN COUNTY MOUNTAINS-SIERRA NEVADA FROM YOSEMITE TO KINGS CANYON- TULARE COUNTY MOUNTAINS-SOUTHEASTERN KERN COUNTY DESERT- 1151 PM PST SAT NOV 22 2014 ...WIND ADVISORY WILL EXPIRE AT MIDNIGHT PST TONIGHT... WINDS ARE DIMINISHING OVER THE AREA. LOCAL GUSTS AROUND 35 MPH WILL BE POSSIBLE FOR THE NEXT COUPLE HOURS. $$ DCH WEATHER.GOV/HANFORD
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Hanford, CA wrote its last area forecast discussion before this wind advisory went out at Nov 22, 3:52 AM PST, 6 hours 45 minutes earlier.
Area forecast discussion, Nov 22, 3:52 AM PST, 6 hours 45 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SAN JOAQUIN VALLEY - HANFORD CA
352 AM PST SAT NOV 22 2014
.SYNOPSIS...
THE NEXT FRONTAL SYSTEM BRINGS ANOTHER ROUND OF MAINLY LIGHT
PRECIPITATION TODAY...MOSTLY FROM FRESNO COUNTY NORTH...THEN
SPREADING ALONG VALLEY FACING SLOPES INTO THE SOUTH END TONIGHT.
DRY AND MILD CONDITIONS THEN EXPECTED FOR THE NEXT SEVERAL DAYS
WITH AREAS OF FOG IN THE VALLEY EACH MORNING.
&&
.DISCUSSION...
A MIXED BAG OF CONDITIONS THIS MORNING AS SOME MID AND HIGH
CLOUDS OVERSPREAD CENTRAL CALIFORNIA AHEAD OF THE NEXT SHORTWAVE
TROUGH CURRENTLY MOVING INTO THE WESTERN US. MEANWHILE PATCHY
FOG IS DEVELOPING IN THE CENTRAL PART OF OUR FORECAST AREA. THE
FOG WILL GIVE WAY LATER THIS MORNING TO THE INCOMING SYSTEM. THE
BEST ENERGY WITH THIS SYSTEM IS PASSING TO OUR NORTH AND THE
FRONT EDGE OF THE ASSOCIATED PRECIPITATION HAS HAD DIFFICULTY
HOLDING TOGETHER AS IT PUSHES SOUTH TOWARD OUR AREA. LATEST HIGH
RESOLUTION RAPID REFRESH RUNS ACKNOWLEDGE THIS AND PROG JUST
SPOTTY LIGHT PRECIP AROUND THE YOSEMITE VICINITY UNTIL NEAR NOON
WHEN IT PUSHES A MORE ORGANIZED AREA OF SHOWERS THROUGH OUR
NORTHERN COUNTIES. THIS AREA IS ALSO SHOWN TO DWINDLE AS IT MOVES
SOUTH FROM FRESNO COUNTY DURING EARLY AFTERNOON. BY THIS EVENING
EXPECT JUST MAINLY LIGHT UPSLOPE CLOUDS AND PRECIP ALONG THE
VALLEY FACING SLOPES. GUSTY WINDS OVER MOUNTAIN RIDGES AND
THROUGH AND BELOW THE PASSES WILL ALSO ACCOMPANY THE PASSING
TROUGH TODAY AND TONIGHT.
THERE IS GOOD MODEL CONSENSUS FOR THE FIRST HALF OF NEXT WEEK AS A
HIGH PRESSURE RIDGE BUILDS OVER THE REGION. THIS BRINGS DRY
CONDITIONS AND WARMING TEMPERATURES...THOUGH VALLEY FOG WILL
LIKELY DEVELOP DURING THE MORNINGS. MODEL SOLUTIONS BEGIN TO
DIVERGE BY THANKSGIVING DAY AS ANOTHER LOW PRESSURE SYSTEM
APPROACHES THE WEST COAST. ENSEMBLE SOLUTIONS SUGGEST DRY
CONDITIONS INTO THE END OF THE WEEK WITH TEMPS TOPPING OUT A FEW
DEGREES ABOVE CLIMO BY THANKSGIVING THEN TRENDING BACK DOWNWARD.
&&
.AVIATION...
ALONG THE SOUTHERN SIERRA NEVADA AND TEHACHAPI MOUNTAINS...AREAS OF
IFR CEILINGS DUE TO STRATUS ALONG VALLEY FACING SLOPES AND INTO THE
PASSES THROUGH 18Z SATURDAY. IN THE SAN JOAQUIN VALLEY...AREAS
MVFR/LOCAL IFR CIGS AND VISIBILITY DUE TO BR/FG THROUGH 18Z
SATURDAY...THEN MAINLY MID CLOUDS WITH SCT SHOWERS AND AREAS OF MVFR
VISIBILITY IN BR/HZ. PRECIPITATION DEVELOPING OVER THE SIERRA NEVADA
WITH AREAS OF MOUNTAIN OBSCURATIONS FROM 15Z SATURDAY THROUGH 06Z
SUNDAY.
&&
.AIR QUALITY ISSUES...
NONE.
&&
.CERTAINTY...
THE LEVEL OF CERTAINTY FOR DAYS 1 AND 2 IS HIGH.
THE LEVEL OF CERTAINTY FOR DAYS 3 THROUGH 7 IS MEDIUM.
THIS INFORMATION IS PROVIDED AS PART OF A TRIAL PROJECT CONDUCTED
BY THE NATIONAL WEATHER SERVICE SAN JOAQUIN VALLEY - HANFORD.
CERTAINTY LEVELS INCLUDE LOW...MEDIUM...AND HIGH. PLEASE VISIT
WWW.WEATHER.GOV/HNX/CERTAINTY.PHP /ALL LOWER CASE/ FOR ADDITIONAL
INFORMATION AND/OR TO PROVIDE FEEDBACK.
&&
.CLIMATE...
RECORDS
SITE DATE HI_MAX:YEAR LO_MAX:YEAR HI_MIN:YEAR LO_MIN:YEAR
KFAT 11-22 77:1890 48:1931 57:1950 28:1931
KFAT 11-23 78:1932 49:2010 58:1926 27:1947
KFAT 11-24 78:1939 49:2010 54:1896 29:1947
KBFL 11-22 80:1945 45:1906 59:1950 27:1931
KBFL 11-23 81:1907 50:1954 53:1977 22:1931
KBFL 11-24 87:1917 49:2010 59:1926 22:1931
&&
.HNX WATCHES/WARNINGS/ADVISORIES...
NONE.
&&
PUBLIC...JEB
AVN/FW...BEAN
SYNOPSIS...JEB
WEATHER.GOV/HANFORDNearby
Wind Advisories in California, 2014Every wind advisory in 2014
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.